HRT – Week 5 Check-in and Pause

On the physical front, my left nipple seems to be getting a bit larger and I have noticed a bit more overall sensitivity to both of them. There are have also been some occasional twinges in both breasts here and there.

On the mental front, I have noticed that I’ve just felt more relaxed in general. Over the course of the last five weeks, my libido seems to have waned a bit too, and it takes a bit more effort to get me revved up, but I haven’t had any problems with hydraulics once I’m there. My wife also mentioned that I seem calmer in general.

Back to the physical front, the chest tightness I’ve been feeling has remained and increased somewhat, I’ve had some nasty headaches, had some twinges in one of my legs, and have generally felt not quite right. Based on a comment left by Johanie last week, information that my doctor gave me when I started hormones, and some research I’ve done, I’ve decided to stop taking hormones until I can get in to see my doctor.

This is disappointing and worrying on a whole host of levels.

Disappointing in that I have to stop taking medication that was making me feel mentally better, which was one of the prime reasons I started taking hormones in the first place. It’s also disappointing that the positive physical changes will stop as well and I’ll likely have to try different brands/formulations until I find the right combo.

It’s worrying in that I hope that whatever is causing the negative physical effects is not permanent. I’m now about 36 hours off, and while I have less chest tightness, I still don’t feel healthy. I’m also trying to decide how soon I should try and get in to see the doctor. I’m not sure that there’s much a doctor can do at this point except tell me to stop taking the medication, which I’ve done.

If I’m still feeling weird mid-day tomorrow, I’ll try and get an afternoon appointment.

Advertisements

About cistotrans

A Seattle-area trans woman seeking a happy spot to stay at along the path of transition.
This entry was posted in health, HRT and tagged . Bookmark the permalink.

10 Responses to HRT – Week 5 Check-in and Pause

  1. Amorous Eyes says:

    I recently spoke with my endocrinologist, and he told me that sometimes people don't react well to a specific brand of hormones. And that while in essence, two brands deliver the exact same thing (ingredient wise and such) he stated that many stop having problems, or react stronger when taking different brands.

    That said, the first few weeks for me when I took hormones was not all that physically pleasing either. You have to keep in mind that as soon as you start taking them you are shifting your hormonal balance not just a little bit. You are making it go completely upside down! This will likely cause physical ails for a bit until your body adjusts. Things started to settle down for me probably about 6 weeks after starting HRT, but didn't completely settle down until later.

    Still, if you are concerned, go see a doctor! I don't know if you are able to actually see an endocrinologist, or just a general practitioner, but if you are worried there is no reason to delay a doctor's visit. Ask about options such as dosage change, different brands, etc.

    Good luck! 🙂

    Like

  2. Jenn Ifer says:

    Thanks!

    Luckily I'm feeling better today, but I'm still going to call my GP's office tomorrow to see if I can get a different prescription until my next scheduled appointment in mid-July.

    Feeling like I was heading towards a heart attack was no fun!

    Like

  3. Amorous Eyes says:

    Glad you're feeling better! 🙂

    Just don't anecdotal evidence (including mine) as a universal fact. Everyone will react a bit (or a lot) differently to hormones, which is why it is important to seek out a doctor whenever you are unsure about something.

    Like

  4. Johanie says:

    Glad you're feeling better. I hope it goes well with your gp and you can get a prescription for an alternate brand or delivery method that will fit you better.

    Like

  5. Jenn Ifer says:

    Thanks you two. Still pondering my next move.

    Like

  6. Stacey Adams says:

    Be sure to get your doctor's advise about starting and stopping hormones on your own. Some drugs can have heightened risks when suddenly stopped. Good to read that you are feeling better, Hun! Let us know how it goes when you see your doctor. — Stacey

    Like

  7. Pingback: The Un-Wednesday Weekly Check-in | Becoming Me

  8. Pingback: DON’T PANIC | Becoming Me

  9. Pingback: One Year On, and Advice to a Younger Self | Becoming Me

  10. Pingback: Hello World! Part Four. | Becoming Me

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s